Alert archive / Washington / Gale Warnings in 2012
Gale Warning 55, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 1, 2012, 8:59 AM PDT. It took effect at Aug 1, 2012, 2:43 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 8:59 AM PDT (15:59 UTC)
- In effect from
- Aug 1, 2012, 2:43 PM PDT
- Expired
- Aug 2, 2012, 2:44 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
904 WHUS76 KSEW 011559 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 859 AM PDT WED AUG 1 2012 PZZ131-132-020000- /O.EXT.KSEW.SC.Y.1044.000000T0000Z-120802T0100Z/ /O.NEW.KSEW.GL.W.0055.120802T0100Z-120802T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 859 AM PDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY. * WIND...WEST 15 TO 25 KNOTS THIS AFTERNOON RISING TO 25 TO 35 KNOTS TONIGHT. * SEAS...BUILDING TO 2 TO 4 FEET THIS AFTERNOON AND THEN BUILDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-020000- /O.EXT.KSEW.SC.Y.1045.120802T0100Z-120802T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 859 AM PDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... * WIND...BECOMING SOUTHWEST 15 TO 25 KNOTS OVER THE SOUTHERN SAN JUAN ISLANDS THIS EVENING. NORTHWEST WIND RISING TO 20 TO 30 KNOTS IN ADMIRALTY INLET THIS EVENING. * SEAS...BUILDING TO 2 TO 5 FEET SOUTH PART OF THE SAN JUAN ISLANDS THIS EVENING AND 2 TO 4 FEET IN ADMIRALTY INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
595 WHUS76 KSEW 012143 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 243 PM PDT WED AUG 1 2012 PZZ131-132-020545- /O.CAN.KSEW.SC.Y.1044.000000T0000Z-120802T0100Z/ /O.EXT.KSEW.GL.W.0055.120801T2143Z-120802T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 243 PM PDT WED AUG 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. * WIND...WEST WIND 25 TO 35 KNOTS. * SEAS...BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-020545- /O.EXT.KSEW.SC.Y.1045.120801T2143Z-120802T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 243 PM PDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...BECOMING SOUTHWEST 15 TO 25 KNOTS OVER THE SOUTHERN SAN JUAN ISLANDS THIS EVENING. NORTHWEST WIND RISING TO 20 TO 30 KNOTS IN ADMIRALTY INLET THIS EVENING. * SEAS...BUILDING TO 2 TO 5 FEET SOUTH PART OF THE SAN JUAN ISLANDS THIS EVENING AND 2 TO 4 FEET IN ADMIRALTY INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
519 WHUS76 KSEW 020339 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 PM PDT WED AUG 1 2012 PZZ131-132-021145- /O.CON.KSEW.GL.W.0055.000000T0000Z-120802T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 PM PDT WED AUG 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...WEST 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-021145- /O.CON.KSEW.SC.Y.1045.000000T0000Z-120802T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 839 PM PDT WED AUG 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...WESTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
543 WHUS76 KSEW 020944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT THU AUG 2 2012 PZZ131-132-021200- /O.CAN.KSEW.GL.W.0055.000000T0000Z-120802T1200Z/ /O.EXA.KSEW.SC.Y.1045.000000T0000Z-120802T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-021200- /O.CON.KSEW.SC.Y.1045.000000T0000Z-120802T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 244 AM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WIND...WESTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 1, 3:00 AM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 3:00 AM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT WED AUG 1 2012
.SYNOPSIS...MORNING CLOUDS WILL GIVE WAY TO SUNNY SKIES TODAY WITH
WEAK ONSHORE FLOW INTO WESTERN WASHINGTON. THE SOUTH END OF A WEAK
FRONT MOVING THROUGH WESTERN CANADA WILL BRING CLOUDS AND A CHANCE
DRIZZLE OR LIGHT RAIN THURSDAY. AN UPPER RIDGE WILL ARRIVE FRIDAY...
PRODUCING SUNNY AND WARMER WEATHER THROUGH THE WEEKEND. ANOTHER WEAK
UPPER TROUGH WILL ARRIVE MONDAY.
&&
.SHORT TERM...A STRONG UPPER RIDGE REMAINS STATIONARY OVER THE GREAT
PLAINS...WHILE A SHORTWAVE UPPER TROUGH IS MOVING INTO BRITISH
COLUMBIA EARLY THIS MORNING. AT THE SAME TIME AN UPPER RIDGE IS
STARTING TO BUILD UPSTREAM OF THE TROUGH ALONG 150W. DESPITE THE
SYSTEM MOVING INTO WESTERN CANADA...LOW LEVEL ONSHORE FLOW INTO
WESTERN WASHINGTON IS FAIRLY WEAK. MARINE STRATUS COVERS THE COASTAL
WATERS AND IT IS INCREASING ALONG THE COAST...BUT THERE IS LITTLE
CLOUD COVER OVER THE INTERIOR LOWLANDS AS OF 2 AM.
THE SHORTWAVE WILL CONTINUE TO MOVE THROUGH BRITISH COLUMBIA
TODAY...AND THE UPPER RIDGE UPSTREAM WILL BUILD AND PROGRESS TO
AROUND 140W. AREAS OF STRATUS SHOULD FORM OVER THE WESTERN
WASHINGTON INTERIOR LOWLANDS BY SUNRISE THIS MORNING...BUT THE
MORNING CLOUD SHOULD BE LESS SOLID AND IT SHOULD GIVE WAY TO MOSTLY
SUNNY SKIES BY MIDDAY. AT THE COAST THE STRATUS SHOULD RECEDE ENOUGH
FOR PARTLY SUNNY SKIES IN THE AFTERNOON.
AS THE SHORTWAVE TO OUR NORTH DIGS SOUTHEAST ACROSS THE CANADIAN
ROCKIES TONIGHT AND ALBERTA THURSDAY...ITS TRAILING SOUTHERN END
WILL MOVE SLOWLY ACROSS WESTERN WASHINGTON. IT WILL BE A GENERALLY
CLOUDY PERIOD WITH A CHANCE OF DRIZZLE OR LIGHT RAIN OVER MUCH OF
THE LOWLANDS AND LIGHT SHOWERS POSSIBLE IN THE OLYMPICS AND CASCADES
-- MAINLY THE NORTH CASCADES.
THAT SYSTEM WILL MOVE EAST OF THE CASCADES THURSDAY NIGHT...AN THE
UPSTREAM UPPER RIDGE WILL TAKE OVER ON FRIDAY. WHATEVER CLOUD COVER
IS LINGERING FRIDAY MORNING WILL QUICKLY GIVE WAY TO A SUNNY DAY.
TEMPERATURES FRIDAY WILL BE AROUND 10 DEGREES HIGHER THAN
THURSDAY...WITH THE LOW LEVEL FLOW STARTING TO TREND OFFSHORE AS A
THERMALLY INDUCED SURFACE TROUGH EXTENDS NORTHWARD FROM NORTHERN
CALIFORNIA INTO WESTERN OREGON. MCDONNAL
.LONG TERM...THE UPPER RIDGE WILL MOVE INLAND SATURDAY...AND THE
THERMAL TROUGH WILL EXTEND NORTHWARD INTO WESTERN WASHINGTON. AS THE
PREVIOUS FORECAST DISCUSSION NOTED...THERE IS A GOOD CHANCE THAT
SATURDAY WILL BE THE WARMEST DAY FOR SEATTLE -- AND OTHER SPOTS --
SO FAR IN 2012.
THE THERMAL TROUGH SHOULD SHIFT EAST OF THE CASCADES SATURDAY NIGHT
AND SUNDAY...WITH WEAK ONSHORE FLOW STARTING TO DEVELOP OVER WESTERN
WASHINGTON. SUNDAY SHOULD BE ANOTHER SUNNY DAY WITH TEMPERATURES A
FEW DEGREES LOWER. THERE IS A FAIRLY GOOD CHANCE THAT A MARINE PUSH
WILL OCCUR SUNDAY AND MONDAY FOR A RETURN TO CLOUDIER AND COOLER
WEATHER EARLY NEXT WEEK. MCDONNAL
&&
.AVIATION...A BROAD UPPER TROUGH WILL BE OVER THE AREA WITH WESTERLY
FLOW ALOFT TODAY. AT THE SURFACE...ONSHORE FLOW WILL CONTINUE WITH
HIGH PRESSURE OFFSHORE AND LOWER PRESSURE INLAND. AIR MASS STABLE
WITH AREAS OF LOW LEVEL MOISTURE THIS MORNING.
KSEA...NORTHERLY WIND 4-8 KNOTS WILL BECOME LIGHT AND VARIABLE THIS
MORNING THEN NORTHWEST 4-8 KNOTS THIS AFTERNOON. SCHNEIDER
&&
.MARINE...ONSHORE FLOW WILL CONTINUE TODAY...INCREASING THIS
AFTERNOON AND EVENING AS A WEAK FRONT REACHES THE COAST. SMALL CRAFT
ADVISORY WEST WINDS IN THE STRAIT WILL LIKELY DROP BELOW 20 KNOTS
FOR A FEW HOURS LATER THIS MORNING...THEN INCREASE TO 20 TO 30 KNOTS
THIS AFTERNOON AND EVENING AS THE ONSHORE FLOW STRENGTHENS. THERE IS
A CHANCE THESE WINDS COULD REACH GALE FORCE THIS EVENING BUT
CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH A GALE WARNING FOR NOW.
THERE SHOULD ALSO BE SMALL CRAFT ADVISORY WESTERLY WINDS OVER THE
NORTHERN INLAND WATERS AND ADMIRALTY INLET TONIGHT WITH THE STRONGER
ONSHORE FLOW.
ONSHORE GRADIENTS WILL WEAKEN THURSDAY AND TURN MORE NORTHERLY
FRIDAY AND SATURDAY AS A THERMAL TROUGH DEVELOPS ALONG THE WEST
COAST. ONSHORE FLOW WILL INCREASE AGAIN SUNDAY AS AN UPPER TROUGH
SWINGS THROUGH. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:45 AM PDT | Small Craft Advisory | SEW | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.